MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP200-21
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 05 september 2023, a 21mm epic plus supra was implanted in a patient.On (b)(6) 2023, the device was explanted due to a paravalar leak of 8 mmhg and average gradient of 35 mmhg.A 19mm sjm masters series hemodynamic plus valve was implanted as a replacement.Post implant, it was reported that the patient passed away.The cause and date of the death is unknown.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm epic plus supra was implanted in a patient.On (b)(6) 2023, the device was explanted due to a paravalvular leak of 8 mmhg and average gradient of 35 mmhg.A 19mm sjm masters series hemodynamic plus valve was implanted as a replacement.Post implant, it was reported that the patient passed away.The cause and date of the death is unknown.
 
Additional Manufacturer Narrative
An event of device explant due to paravalvular leak was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Related manufacturer reference number: 2135147-2023-04703-00.
 
Additional Manufacturer Narrative
An event of device explant due to paravalvular leak was reported.The device was received for investigation and no anomalies were found.The device passed functional testing both at the time of manufacturing and upon return to abbott.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.In the absence of any evidence of valve anomaly that may impact valvular function, the reported event is consistent with a non-structural valve dysfunction.A non-structural valve dysfunction (nsvd) is a known potential complication of valve replacement surgery as outlined in the instructions for use.Nsvd is commonly attributed to implant-related technical factors such as inappropriate sizing or positioning, entrapment by suture, stent deformation, or mishandling of the leaflet tissue.In this case inappropriate sizing, entrapment by suture, or stent deformation could not be confirmed due to the limited information provided.Temporary distortion of the stent due to external forces following aortic closure where the stent is not permanently deformed may also potentially explain the observed intraoperative valvular dysfunction.However, since it is not possible to determine whether there was any temporary intra-operative stent deformation and none of the other potential causes for nsvd could be confirmed except for a pvl, the exact cause of the observed valvular regurgitation cannot be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18014074
Report Number2135147-2023-04704
Device Sequence Number7277174
Product Code LWR
UDI-Device Identifier05415067033123
UDI-Public05415067033123
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue NumberESP200-21
Device Lot NumberBR00033089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/30/2023
01/30/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/19/2023
01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale